Something doesn’t add up. My wife has taken Prozac many years. It was a miracle what it did for her. It’s not a placebo, because there was a period a couple of years ago, when she accidentally quit taking it, and was taking another medicine, not knowing she had quit the Prozac. All her original symptoms came back. It was obvious enough that we did a check to see what was up, and discovered the mixup.
I’m trained as a chemist, and have to pay attention to hard data like presented on Stahl’s program. But something isn’t right.
Another clue that something more than a placebo effect is occurring are the often dramatic and very unpleasant symptoms that can occur especially when a short-acting SSRI such as paroxetine is abruptly withdrawn. Not uncommonly the original depression/anxiety will be augmented by any number of bizarre and uncomfortable sensations. Depression support group forums are full of such stories. Some patients actually titrate down (medical, not chemistry definition lol) by half a milligram a week to avoid this!